Open Access
Translator Disclaimer
September, 1973 On Determining the Irrationality of the Mean of a Random Variable
Thomas M. Cover
Ann. Statist. 1(5): 862-871 (September, 1973). DOI: 10.1214/aos/1176342507

Abstract

A complexity approach is used to decide whether or not the mean of a sequence of independent identically distributed random variables lies in an arbitrary specified countable subset of the real line. A procedure is described that makes only a finite number of mistakes with probability one. This leads to some speculations on inference of the laws of physics and the computability of the physical constants.

Citation

Download Citation

Thomas M. Cover. "On Determining the Irrationality of the Mean of a Random Variable." Ann. Statist. 1 (5) 862 - 871, September, 1973. https://doi.org/10.1214/aos/1176342507

Information

Published: September, 1973
First available in Project Euclid: 12 April 2007

zbMATH: 0301.62028
MathSciNet: MR341687
Digital Object Identifier: 10.1214/aos/1176342507

Rights: Copyright © 1973 Institute of Mathematical Statistics

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.1 • No. 5 • September, 1973
Back to Top